MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSMG-35-260-LES
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: two wire guides received for investigation; on the first wire approx.6cm of the coating was partly missing 39cm-45cm from proximal tip.On the second wire approx.12cm of the coating was partly missing 34cm-46cm from proximal tip, ie the coating was damaged in the same area on both wires.However, a tape test of the wire guides did not reveal any indication of damage/flaking off of the coating.Also, it is reported that the wires "were fine when flushed and loaded through the pigtail", and therefore it is suggested that the wires/coating performed as intended when the guide wires were placed, and that compatibility and overlap of tolerances during use with a non cook aaa stent graft caused the damages to the coating, when "they were removed from the patient".There was no evidence to suggest this product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to complainant: ''had a problem today with two lunderquist wires losing their coating in patches.They were never passed through anything sharp like a needle and the scrub nurse says they were fine when flushed and loaded through the pigtail, but when they were removed from the patient it was noticed that there were patches that were bare metal, one wire has several patches all the way along the wire and the other wire has a patch about an inch long which is bare metal.'' description of event according to adverse incident report: "guide wire should have coating all along its length, 2 wires were used in a case and were inspected on opening and fine, but on removal from patient one had a one inch section which was bare metal without coating and the second had multiple patches along its length which were missing the coating." patient outcome: the procedure was successfully completed.No adverse events reported.

Brand Name
LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5743942
Report Number3002808486-2016-00604
Device Sequence Number225341
Product Code DQX
UDI-Device Identifier00827002314535
UDI-Public(01)00827002314535(17)200907(10)E3363206
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSMG-35-260-LES
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2015
Initial Report FDA Received Date06/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;